MAUDE Adverse Event Report: GN HEARING A/S RESOUND; LINX QUATTRO

GN HEARING A/S RESOUND; LINX QUATTRO
Model Number RE761-DRWC
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hearing Impairment (1881)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
High sound in device potentially gave additional hearing loss of 10 db (measured).Patient also complaining about alleged tinnitus as a result of the event.Device has a built in protective system that limits output in order to avoid too high sounds (above 132 db).Investigation continues.Device returned and investigated and work according to specifications.
 
Event or Problem Description
Patient was fitted with his first pair of hearing aids on monday (b)(6) 2019.On friday (b)(6) 2019 he was at home and received a phone call on his (b)(6).He picked up the call, then tapped "speaker phone" and lifted phone to his left hearing aid which he was wearing (patient has never attempted this situation in the past).Hcp indicates medium power receiver.Patient reports a painfully loud squeal in his left ear so he pulled the phone immediately away.Patient reports pain for a day, which has gone away, but now he also claim to have tinnitus, fullness, and decreased hearing on that side.Hcp tested the patient's hearing and his hearing has decreased by 10 db at 1.5 and 2 khz after this event.The hcp said there is no physical damage apparent, no redness/swelling/physical injury noted to outer ear.Patient has not worn hearing aids since the incident, and hcp has recommended that he not wear the hearing aids until being seen by the hcp.The hcp is referring the patient to an ent.
 
Additional Manufacturer Narrative
High sound in device potentially gave additional hearing loss of 10 db (measured).Patient also complaining about alleged tinnitus as a result of the event.Device has a built in protective system that limits output in order to avoid too high sounds (above 132 db).Investigation continues.Addition to section h3 and d10: device returned and investigated and work according to specifications.Additional information from g7: we consider this follow-up report to be final.The case has been reviewed from a clinical perspective and below is the investigation result.Customer reported: the end user experienced a painfully loud squeal in his left ear after taking a phone call, tapping "speaker phone" and lifting the phone to his left hearing aid.End user has reported that he experienced pain for a day and since the event he has been experiencing tinnitus, fullness and decreased hearing on the left side.The hcp has tested the end user's hearing after the events and comparison between before and after audiogram shows a 10 db decrease at 1.5 and 2 khz.The hcp confirms that there is no physical damage like redness, swelling or other physical injury in outer ear.The end user has been referred to an ent.R&d investigation results: it has been confirmed by electro acoustic that the loud squeal has most likely been feedback, triggered by placing the phone close to the hearing aid.In addition, putting the phone on speaker phone and placing it next the hearing aid will do a high amplification of the sound.Maximum power output (mpo) is measured to 117 db spl in 3 khz (711 coupler), corresponding to 111 db spl (2cc coupler).Maximum measured output with 100 db spl input is 107.5 db spl at 3 khz.Clinical evaluation: the clinical evaluation for the device family does evaluate loud sounds and this is addressed in the risk analysis and mitigated to an acceptable limit by built-in protective measures in the device design (a mpo limiter).Devices are performing according to specifications and the loud squeal is most likely related to feedback.Feedback can be perceived as very uncomfortable.In general, a maximum output of 100 db spl is unlikely to cause harm to residual hearing.However, sound sensitivity is individual and it cannot be excluded that this could, in rare cases for people who are highly susceptible to sound, cause threshold shift and tinnitus.Clinical conclusion on the case is that it cannot be excluded that the device has caused or contributed to harm to residual hearing.
 
Event or Problem Description
Patient was fitted with his first pair of hearing aids on monday on (b)(6) 2019.On friday on (b)(6) 2019 he was at home and received a phone call on his iphone 11 pro max.He picked up the call, then tapped "speakerphone" and lifted phone to his left hearing aid which he was wearing (patient has never attempted this situation in the past).Hcp indicates medium power receiver.Patient reports a painfully loud squeal in his left ear so he pulled the phone immediately away.Patient reports pain for a day, which has gone away, but now he also claim to have tinnitus, fullness, and decreased hearing on that side.Hcp tested the patient's hearing and his hearing has decreased by 10 db at 1.5 and 2 khz after this event.The hcp said there is no physical damage apparent, no redness/swelling/physical injury noted to outer ear.Patient has not worn hearing aids since the incident, and hcp has recommended that he not wear the hearing aids until being seen by the hcp.The hcp is referring the patient to an ent.

Brand Name
RESOUND
Common Device Name
LINX QUATTRO
Manufacturer (Section D)
GN HEARING A/S
latrupbjerg 7
ballerup, 2750
DA  2750
MDR Report Key9592925
Report Number3005650109-2020-00003
Device Sequence Number10885421
Product Code OSM
UDI-Device Identifier05708296145355
UDI-Public05708296145355
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberRE761-DRWC
Device Catalogue Number20686202
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;